Arkansas, 2005

Damaging Wind in Arkansas, August 24, 2005

August 24, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 24, 1:23 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Aug 24, 1:23 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT WED AUG 24 2005

.DISCUSSION...
HOT CONDITIONS CONTINUE WITH HEAT INDEX VALUES AS OF 19Z AOA ADVISORY
CRITERIA. MOS HAS FINALLY CAUGHT UP TO REALITY AND IS FORECASTING TRIPLE
DIGITS ACROSS MOST LOCATIONS FOR THURSDAY...THUS DID NOT STRAY FAR.
AFTERNOON CONVECTION GOT STARTED EARLY TODAY DUE TO OUR DEEPER MOISTURE
PROFILE ON THIS MORNING SOUNDING. STILL FEEL LIKE SLIGHT CHANCE COVERAGE
WILL WORK BEST TONIGHT.

MORE OF THE SAME FOR THURSDAY...AND HAVE EXTENDED THE HEAT ADVISORY
INTO FRIDAY AS WELL. SHORT TERM PROGS ARE TRYING TO BACKDOOR A FRONT
THIS DIRECTION LATE SATURDAY INTO SUNDAY. UPPER RIDGE RETROGRADES
ENOUGH SUCH THAT THIS FRONT COULD BE A FOCUS FOR MORE SCATTERED ACTIVITY
SATURDAY NIGHT INTO SUNDAY. RIDGE AXIS BUILDS BACK IN FOR NEXT WEEK WITH
850MB TEMPS PROGS AOA CURRENT VALUES. FOR THIS REASON...HAVE GONE ABOVE
GUIDANCE TEMPS FOR MON-WED TIME FRAME AS GUIDANCE THIS FAR OUT TRENDS
TOWARDS CLIMATOLOGY.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77 101  77 101 /  20  10  10   0
MLU  75  99  75  99 /  20  20  20  20
DEQ  73 102  75 101 /  20  10  10   0
TXK  76 101  77 101 /  20  10  10   0
ELD  74 100  75 100 /  20  20  20  20
TYR  75 101  75 101 /  20  10  10   0
GGG  75 101  75 101 /  20  10  10   0
LFK  75 100  75 100 /  20  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
     GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

13
Hazardous weather outlook, Aug 24, 11:00 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED AUG 24 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED AUG 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A BROAD AND PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE OVER
THE FOUR STATE AREA...WILL RESULT IN AFTERNOON TEMPERATURES
AROUND 100 TO POSSIBLY NEAR 105 DEGREES.  THIS WILL RESULT IN HEAT
INDICES BETWEEN 105 AND 110 DEGREES.  THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN
WHICH HEAT ILLNESSES ARE POSSIBLE. AN ISOLATED LATE AFTERNOON SHOWER
OR THUNDERSTORM COULD BRING RELIEF FROM THE HEAT...BUT MOST AREAS
WILL REMAIN RAIN FREE.

CHILDREN...THE ELDERLY...AND PEOPLE WITH CHRONIC AILMENTS ARE
USUALLY THE FIRST TO SUFFER FROM THE HEAT.   HEAT EXHAUSTION...HEAT
CRAMPS...OR IN EXTREME CASES...HEAT STROKE MAY RESULT FROM PROLONGED
EXPOSURE TO THESE CONDITIONS.   FRIENDS...RELATIVES...OR NEIGHBORS
SHOULD ESPECIALLY CHECK ON PEOPLE THEY THINK MIGHT BE AT RISK.

IN ADDITION TO THE HOT TEMPERATURES...ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. ANY ISOLATED
STRONG THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE STRONG AND
DAMAGING WIND GUSTS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...HOT
TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK.
A WEAK FRONTAL BOUNDARY WILL TRY TO MAKE AN APPEARANCE LATE SATURDAY
INTO SUNDAY...PERHAPS PROVIDING MORE IN THE WAY OF SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

13

The radar

The Little Rock radar (KLZK), 148 km away, was scanning. The volume nearest the first event began at 00:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nevada

When
August 24, 6:10 PM CST
Where
Nevada County, 4 mi NW of Bluff City
Measured
53 kt (61 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.750, -93.183

Trees were downed blocking Hwy 24 just west of the Hwy 368 split 2 miles west of the community of Reader.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481196.